Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 356, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2005, 6:52 PM MDT for Hooker County, Thomas County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2005, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 28, 2005, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:15 PM MDT | HAIL 1.5 | 10 Se Mullen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290053 SVRLBF NEC091-171-290145- /O.NEW.KLBF.SV.W.0356.050729T0052Z-050729T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 752 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 845 PM CDT(745 PM MDT) * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SENECA...OR ABOUT 10 MILES EAST OF MULLEN... AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THEDFORD BY 815 PM CDT SENECA BY 8 PM CDT HIGHWAY 2 NOW THROUGH 830 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4208 10111 4175 10111 4174 10037 4207 10039 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 290106 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 805 PM CDT THU JUL 28 2005 NEC091-171-290145- /O.CON.KLBF.SV.W.0356.000000T0000Z-050729T0145Z/ THOMAS NE-HOOKER NE- 805 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT(745 PM MDT) FOR EASTERN HOOKER AND THOMAS COUNTIES... AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SENECA...OR ABOUT 11 MILES EAST OF MULLEN...MOVING SOUTH AT 30 MPH. A SECOND SEVERE THUNDERSTORM WAS 3 MILES SOUTHEAST OF MULLEN MOVING SOUTHEAST AT 30 MPH. THIS STORM IS ALSO CAPABLE OF QUARTER SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN THOMAS COUNTY AT 820 PM CDT RURAL SOUTHWESTERN THOMAS COUNTY AT 830 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4208 10111 4175 10111 4174 10037 4207 10039 $$ CDC
000 WWUS53 KLBF 290128 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 827 PM CDT THU JUL 28 2005 NEC091-171-290145- /O.CON.KLBF.SV.W.0356.000000T0000Z-050729T0145Z/ THOMAS NE-HOOKER NE- 827 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT(745 PM MDT) FOR EASTERN HOOKER AND THOMAS COUNTIES... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF SENECA...OR ABOUT 15 MILES SOUTHEAST OF MULLEN...MOVING SOUTH AT 20 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF THEDFORD AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PENNY SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN HOOKER COUNTY AT 740 PM MDT RURAL SOUTHWESTERN THOMAS COUNTY AT 840 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4208 10111 4175 10111 4174 10037 4207 10039 $$ CDC
000 WWUS53 KLBF 290137 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 837 PM CDT THU JUL 28 2005 NEC091-171-290145- /O.CON.KLBF.SV.W.0356.000000T0000Z-050729T0145Z/ THOMAS NE-HOOKER NE- 837 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT(745 PM MDT) FOR EASTERN HOOKER AND THOMAS COUNTIES... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF SENECA...OR ABOUT 16 MILES SOUTHWEST OF THEDFORD...MOVING SOUTH AT 25 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4208 10111 4175 10111 4174 10037 4207 10039 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:50 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 1:50 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT THU JUL 28 2005 ...FORECAST CHALLENGES ARE TEMPERATURES AND ISOLATED TSRAS...MAINLY IN THE NEAR PERIODS... .DISCUSSION... .NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CONSIDERATIONS OVER THE NEXT 24 HOURS ARE PRECIPITATION CHANCES...WHICH IRONICALLY ARE PROBABLY THE BEST OVER THE NEXT 7 DAYS FOR WESTERN AND NORTH CENTRAL NEBRASKA. WV IMAGERY ATTM CONTINUES TO HIGHLIGHT A DECENT WAVE OVER IDAHO AND NWRN WYOMING ATTM...WITH THE LEADING EDGE BEGINNING TO MOVE INTO NORTH CENTRAL AND NORTHEASTERN WYOMING. PRECIP CHANCES ARE FAIRLY MINIMAL...AS EXPECTED CONVECTION WILL BE ELEVATED IN NATURE. THE NAM...AS IT HAS ADVERTISED FOR THE PAST COUPLE OF DAYS...USHERS IN DECENT WARM AIR ADVECTION OVERNIGHT ALONG WITH THE ARRIVAL OF THE H5 WAVE. H85 JET IN EXCESS OF 40 KTS WILL ADD FURTHER SUPPORT TO CONVECTION. WILL OPT FOR ONLY 20 POPS AS THE BOUNDARY LAYER SHOULD REMAIN FAIRLY DRY THROUGH THE OVERNIGHT HRS. FORECAST CHALLENGE TURNS TO HIGH TEMPERATURES TOMORROW. SFC TROF APPGS THE PANHANDLE ON FRIDAY...WITH WRLY WINDS WEST AND STRONG SRLY WINDS EAST...TEMPS WILL RISE INTO THE LWR TO MID 90S ACROSS THE BOARD. WILL PROBABLY FLIRT WITH 100 ACROSS THE SW TOMORROW AS WELL. SFC TROF WILL REMAIN ACROSS THE FA ON SATURDAY AS WELL WITH HOT READINGS REMAINING IN PLACE. WILL CONTINUE MENTION OF LOW POPS ACROSS THE NRN TIER FOR FRIDAY NIGHT AND SATURDAY NIGHT RIDGE RUNNER WAVES. .LONG TERM (MONDAY THROUGH THURSDAY)... PATTERN DRIES OUT ON SUNDAY INTO NEXT WEEK AS THE RIDGE AMPLIFIES OVER THE CENTER OF THE CONUS. H5 WINDS DECREASE SIGNIFICANTLY WITH A CHANGEOVER TO THE NORTH BY MONDAY. THIS WILL KEEP ANY FRONT RANGE CONVECTION CONFINED TO THE WEST...SO DRY FCST CONTINUED. NEXT REMOTE CHANCE FOR PRECIP MAY LIE ON WEDNESDAY NIGHT/THURSDAY AS THE PATTERN DE AMPLIFIES. MODELS TRENDING TOWARD A BRIEF BREAKDOWN IN THE WRN RIDGE ON WEDS NIGHT AND THURSDAY...BEFORE THE PATTERN AMPLIFIES ONCE AGAIN LATE NEXT WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 28, 2:57 PM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT THU JUL 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291101- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A NEARLY STATIONARY SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS NORTH CENTRAL AND NORTHWEST NEBRASKA TONIGHT. A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION AND COMBINE WITH THE SURFACE BOUNDARY TO PRODUCE A FEW ISOLATED THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL BE CAPABLE OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...HOWEVER CLOUD TO GROUND LIGHTNING WILL LIKELY BE THE MOST COMMON HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION THROUGH THE PERIOD. NEVERTHELESS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA FRIDAY AND SATURDAY NIGHT WITH A FEW LATE AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE IN WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. ALSO AFTERNOON HIGH TEMPERATURES ARE RETURNING TO THE MID AND UPPER 90S FOR MANY LOCATIONS ACROSS THE OUTLOOK AREA. WITH LIMITED MOISTURE AT THE SURFACE...RELATIVE HUMIDITIES WILL BE FALLING AT TIMES BELOW 25 PERCENT. THIS WILL CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
In the hours before
Local storm report, Jul 28, 5:10 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 10 N BROKEN BOW 41.55N 99.64W
07/28/2005 1.00 INCH CUSTER NE PUBLIC
&&
RLBLocal storm report, Jul 28, 5:27 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 8 NNW SARGENT 41.75N 99.43W
07/28/2005 0.75 INCH LOUP NE PUBLIC
&&
RLBLocal storm report, Jul 28, 6:49 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 9 ENE BURWELL 41.83N 98.97W
07/28/2005 0.88 INCH GARFIELD NE AIRPLANE PILOT
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| Jul 28, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 20 min |
| Jul 28, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 28, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 25 min |
| Jul 28, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 35 min |
| Jul 28, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 33 min |
| Jul 28, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 44 min |
| Jul 28, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 17 min |
| Jul 28, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 62 min |
| Jul 28, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.